Arrhythmogenic antitussive: A case of pediatric benzonatate overdose with torsades de pointes, cardiac arrest, and complete recovery without neurologic deficits

Mary Billingtonv, Jakub Furmaga, Thomas Schaeffer

Research output: Contribution to journalArticlepeer-review

Abstract

Benzonatate is a commonly prescribed antitussive with rapid and deadly effects in overdose. We report a 14-year-old female who ingested 14 capsules containing 200 mg benzonatate. Her case represents the only reported benzonatate overdose with torsades de pointes, as well as the only reported pediatric benzonatate ingestion complicated by cardiac arrest with full recovery.

Original languageEnglish (US)
Pages (from-to)642-646
Number of pages5
JournalJournal of Pediatric Pharmacology and Therapeutics
Volume25
Issue number7
DOIs
StatePublished - 2020

Keywords

  • Benzonatate
  • Cardiac arrest
  • Pediatric
  • Tessalon
  • Torsades de pointes

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Arrhythmogenic antitussive: A case of pediatric benzonatate overdose with torsades de pointes, cardiac arrest, and complete recovery without neurologic deficits'. Together they form a unique fingerprint.

Cite this